Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 68, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Sep 5, 2021, 3:06 AM CDT. It took effect at Sep 5, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2021, 3:06 AM CDT (08:06 UTC)
- In effect from
- Sep 5, 2021, 12:00 PM CDT
- Expired
- Sep 5, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
691 WHUS73 KLOT 050806 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 306 AM CDT Sun Sep 5 2021 LMZ740-741-051615- /O.NEW.KLOT.SC.Y.0068.210905T1700Z-210906T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- 306 AM CDT Sun Sep 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Wind gusts from the west at 20 to 25 kt with a few gusts of 30 kt. * WHERE...Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Borchardt
3 follow-up statements
006 WHUS73 KLOT 051454 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 954 AM CDT Sun Sep 5 2021 LMZ740-741-052300- /O.CON.KLOT.SC.Y.0068.210905T1700Z-210906T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- 954 AM CDT Sun Sep 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Wind gusts from the west at 20 to 25 kt with a few gusts of 30 kt. * WHERE...Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MDB
544 WHUS73 KLOT 051942 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 242 PM CDT Sun Sep 5 2021 LMZ740-741-060000- /O.CON.KLOT.SC.Y.0068.000000T0000Z-210906T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- 242 PM CDT Sun Sep 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Wind gusts from the west at 20 to 25 kt. * WHERE...Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
142 WHUS73 KLOT 052352 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 652 PM CDT Sun Sep 5 2021 LMZ740-741-060100- /O.EXP.KLOT.SC.Y.0068.000000T0000Z-210906T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- 652 PM CDT Sun Sep 5 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds have eased with gusts under 20 kt, and these will continue to fall this evening. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 1:43 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 5, 1:43 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
143 AM CDT Sun Sep 5 2021
.SHORT TERM...
143 AM CDT
Through Monday...
Currently, temperatures range from the upper 50s to lower 60s with
light northwesterly winds and clear skies. A few patches of ground
fog are noted at press time, though robust winds a few hundred feet
off the ground will continue to provide just enough mixing atop
the shallow nocturnal stable layer to prevent dense fog from take
hold (or at least that's the expectation). At any rate, any fog
that does develop will erode quickly after sunrise. Today will be
a beautiful September day with sunshine and low humidity. Highs
today will climb toward the lower 80s, including along the
lakeshore. As an upper-level shortwave dives south across the
Great Lakes this afternoon, west winds will become breezy
especially along the Wisconsin border where gusts of 25 to 30 mph
will become common. A cold front will then sweep south across our
area toward sunset, though robust low-level capping as well as a
lack of low-level moisture should prevent precipitation beyond
isolated sprinkles.
Tonight, clear skies and light northerly winds will allow lows to
drop into the low to mid 50s. Like this morning, patches of ground
fog cannot be ruled out early Monday morning but stout flow just
atop the ground should once again prevent dense fog from
prevailing. Labor Day will be similar to today with highs in the
low to mid 80s but comparatively weaker winds. A lake breeze will
hold lakeshore communities to the upper 70s.
Borchardt
&&
.LONG TERM...
251 PM CDT
Monday through Saturday...
High pressure will crest the area Monday with a modest northwesterly
low level flow in place. Highs in the lower 80s are expected but
a lake breeze will likely set up keeping immediate lakeshore areas
in the upper 70s. The next chance for showers and thunderstorms
will come Tuesday as a sharpening upper trough dives southeast
into the western Great Lakes. Surface low pressure will deepen and
moves eastward passing just north of Lake Superior with a cold
front extending southward from it. Strong southwesterly low level
flow will set up ahead of this locally Tuesday morning. There will
not be much time for strong moisture return but guidance
continues to show dewpoints back into the low to mid 60s. Forecast
soundings continue to show capping in place into Tuesday
afternoon along with decent instability. Timing of the front still
looks favorable, though some guidance is now a little faster, so
if capping can erode amid the larger scale forcing then scattered
showers and thunderstorms would be possible. Latest blended
guidance came in with higher precip chances so backed them down to
the chance category that the previous shift had forecast. Between
the capping, limited opportunity for strong moisture return and
the surface low being positioned so far to the north, did not see
a reason to increase shower/thunder chances. Otherwise it will be
a warm and breezy day with highs in the mid 80s and potentially
upper 80s should forecast dewpoints be overdone.
Cooler and drier air will spread in behind the Tuesday system on
breezy northwesterly winds. Profiles show support for lake effect
clouds/showers but trajectories still keep therm east of our
forecast area. A subtle trough looks to reinforce the larger scale
upper trough later Wednesday but at this point there is not much
signal for any shower activity. Upper ridging will then shift east
toward the western Lakes but becomes suppressed by another trough
moving across southern Canada. The main ridge will remain to the
west but we still expect to see a warming trend into next weekend.
MDB
&&
.AVIATION...
For the 06Z TAFs...
Aviation Forecast Concerns:
* Breezy west-northwest winds today with gusts near 25 kt and
possibly a little higher in the afternoon.
* Wind shift to north-northwest late this evening with cold
frontal passage.
Surface cold front has pushed well east/southeast of the terminals
early this morning, with light west winds and clear skies expected
through sunrise. Some patchy ground fog is possible in a few spots
through sunrise, though 10-15 kts of wind just above the very
shallow surface inversion and associated downward mixing of drier
air should limit the spatial extent and am not expecting direct
impacts to the TAF sites, especially ORD and MDW.
Warming of the boundary layer after sunrise this morning will
result in deep mixing within a dry atmosphere today. Model
forecast soundings continue to depict the mixed layer approaching
10 kft deep by this afternoon, which should allow for mixing
higher momentum winds aloft down to the surface. Gusts will likely
approach 25 kts, especially farther north toward the IL/WI border,
though with such a deeply mixed boundary layer we could see some
higher gusts this afternoon. Dry column will support only few cu
above 7 kft this afternoon. This evening, a cold front will push
southeast from WI and will move across the terminals during the
late evening hours with a wind shift to the north-northwest. Some
high-res guidance tries to produce a few showers along the front
into far northeast IL, though dry thermodynamic profiles would
suggest very low probability at our TAF sites with better precip
potential off to our northeast and east (across Lake Michigan and
points east).
Ratzer
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...Beach Hazards Statement...INZ002 until 10 AM Sunday.
LM...Small Craft Advisory...LMZ740-LMZ741...noon Sunday to 7 PM
Sunday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Sep 4, 2:57 PM CDT, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 257 PM CDT Sat Sep 4 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-052000- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 257 PM CDT Sat Sep 4 2021 /357 PM EDT Sat Sep 4 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. Weather hazards expected... High Swim Risk for Porter County Indiana. DISCUSSION... Waves will build to 3 to 5 feet across the Porter county Indiana shores late tonight into early Sunday morning. This will result in a high risk for rip currents at Porter county beaches through late Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Tuesday... Limited Thunderstorm Risk. Limited Non Thunderstorm Wind Risk. High Swim Risk in northwest Indiana. Wednesday... High Swim Risk in northwest Indiana. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-052000- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 257 PM CDT Sat Sep 4 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Tuesday... Hazardous conditions for small craft are likely. Limited Thunderstorm Risk. KJB Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.